News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Gastritis?


 cufflink13 - Mon Mar 13, 2006 10:25 pm

I was diagnosed with mild gastritis (via endoscopy) and have been on omeprazole (20 mg 1x/day) for about 3 months. However, I still get what feels like a burning in my upper stomach. I also tend to burp a lot during these times and don't have much of an appetite. The burining also extends into what I think is my lower esophogus but it doesn't feel like acid is backing up into it - at least not as I remember having heartburn. I was on the omeprazole 2x a day but it was giving me stomach cramps so the dosage was reduced. Could I still have gastritis after 3 months on this medicine?
Thanks
 Theresa Jones, RN - Tue Mar 14, 2006 6:43 am

User avatar Hi cufflink13,
I would suggest that you call your physician since your symptoms have not drastically improved over this amount of time. Also, were tested for H. Pylori?
Sincerely,
Theresa Jones, RN
 reggietoga - Tue Mar 14, 2006 10:20 am

I imagine that the doc tested for h pylori via the endoscopy biopsy, but i could be wrong. I feel that gastritis is a diagnosis that is thrown around a little too often for my liking. I too have had gastritis like symptoms for over 3 months but i recently got my primary doc to confirm that a gastritis diagnosis is determined by the opinion of the doctor performing the endoscopy. my GI doc saw that my stomach was slightly irritated and, whoola, diagnosis is gastritis, take 2 pills a day and I will see you later. my situation may be different than yours as i have about 10 days or so where my stomach doesnt feel too bad, (still no appetite though), but then i get stomach cramps and my stomach feels irritated for a few days (usually following a case of diarrhea). It feels as if i get constipated where i wont have any bowel movements for a few days, and then one day i will have 4 bowel movements that usually end in diarrhea.

are you having regular bowel movements, or have your bowel movements been affected at all by your gastritis? (if gastritis is really what you have)
 cufflink13 - Tue Mar 14, 2006 10:17 pm

I don't recall having a test for H Pylori. reggietoga, my symptoms are similar to yours - my stomach feels pretty good for 1-2 weeks then all of a sudden one day i get the burning, cramping and a bit of nausea. I also tend to loose my appetitie from the afternoon on. My bowel movements are okay, I used to have 2-3 a day prior to taking omeprazole and now I'm down to 1/day (I know it can cause constipation). I don't have diarrhea however. But, on the days when my stomach is acting up, I do get the feeling of having to have a bm often and when I try I usually don't have pne but have gas, at that seems to temporarlity relieve the discomfort. Burping tends to offer some short temporary relief too.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here